Page 1 of 2 12 LastLast
Results 1 to 10 of 19
  1. #1
    Member
    Join Date
    Mar 2005
    Location
    St. Louis
    Posts
    57

    Going off The Pill-any warnings?

    I tried to come up with a catchy topic, but couldn't.
    I have decided to quit taking my Ortho-Tricyclen Lo, due to it being a possible cause of my mood swings and absent libido.
    I forget what happened the last time I said "Screw you!" to the Pill, so I am looking for sisterly advice!
    Have any of you been in my shoes?

  2. # ADS

  3. #2
    Junior Member
    Join Date
    Sep 2005
    Location
    Portland ME
    Posts
    4
    I went of Estrostep about a month and 1/2 ago (after 5 years), and it wasn't pretty. Foolishly, I didn't call my doctor beforehand: I just up and decided I didn't want to be putting any more hormones in my body, so I quit. My advice would be to ask your doctor, because it was very scary for me, after I had already gone off the pill and was getting extremely emotional and experiencing full-body cramps/chills/nausea without knowing why. I still don't know that this was a direct result of my quitting birth control, since there is lamentablylittle information on the internet about this issue. Basically, from what I gather, all the same effects as when you start a new hormone therapy are possibly side effects when you end it. Depression, weight gain, weight loss, cramps, lack of a period, irregular period, nausea, etc, you name it--or you could have no side effects.

    Good luck.

  4. #3
    Junior Member
    Join Date
    Mar 2005
    Location
    Arizona
    Posts
    14
    I went off permanently after having migraines, with aura, for years, and then learning that gee, it's really dangerous to take the pill if you have migraines with aura! (Good thing our health care providers are on top of all this stuff, right?)

    Mood wise, I felt better without the pill. Only thing is -- you may just break out like crazy! I did every time I ever quit. Wish I had already visited the dermatologist and laid in a supply of weapons-grade acne meds.

    Oh and uh, you could get pregnant, although you've probably already worked that out. Two of my darling children - not regretted for a moment, mind you - are the direct result of alternatives to hormonal birth control, including the cervical cap (baby 1) and "periodic abstinence" (baby 3, on the way in 2 months) which turns out doesn't work all that well if you happen to be in the mood and decide not to periodically abstain!! This is all fine with us (we thought that we probably couldn't have any more anyway before the periodic-abstinence adventure, so it's a pleasant surprise) - but I was really shocked at how much more effective the hormonal methods are than pretty much anything else.

    Oh well, I'm sure that perfectly effective male contraceptive is right around the corner, right?

  5. #4
    ti
    ti is offline
    Senior Member
    Join Date
    May 2004
    Posts
    228
    i had to stop the pill - it made me retain water and that was bad for another ailment i had.

    my period was heavier, i did not have as many emotional mood swings (i had the dreaded white pill week where i was just crazy-insane-crying-moody) it took a few months and then i felt so much better! i can't believe how mean i was then!

    i am quite a bit happier with my non-hormone option.

    btw - my friend who was taking the ortho had some bad issues with it - she had no drive and it was v.painful for her to even have intercourse. :(

  6. #5
    Member
    Join Date
    Mar 2005
    Location
    St. Louis
    Posts
    57
    *ahhhh* I feel so much better knowing that the Dreaded White Pills are dreaded by others! I hated day 5-7. I could wake up, certain that a divorce (after 2 months of marriage!) was the best thing, mope all day and snap at my students, but would be fine on the drive home.
    The main thing that worries me is the new news that the libido may never come back :(. I'm not even a highly-sexed person, but I enjoy a roll in the hay just like everyone else!

  7. #6
    Junior Member
    Join Date
    Apr 2005
    Location
    Texas
    Posts
    20
    When I got off Ortho-Tri-Cyclen, I had like two periods in the same month, but then my cycle regulated itself.
    And, this is kind of embarrassing, but I noticed that I was more naturally *ahem* lubricated once I stopped the pill.

  8. #7
    Senior Member
    Join Date
    Jul 2004
    Location
    denver, colorado
    Posts
    382
    Sorry, I don't have any advice for you because I'm still on the pill and don't have plans to quit it (although, answers to my following questions may change my mind)...

    calicoon, where did you hear that libido doesn't come back after being on the pill? I started it pretty young, to help control my periods and the severe cramps I have with my period (when I was 17). At that point I had not had sex, so to be honest, I really don't know whether the pill has affected my libido. I have heard that the pill can do that, but I didn't hear the part about the libido not returning.

    Also, what do you all opt for instead of the pill? I think I might be extremely anxious if I changed birth control methods, just because I do NOT want to be getting pregnant at this point in my life.

  9. #8
    Junior Member
    Join Date
    Apr 2005
    Location
    Texas
    Posts
    20
    Also, what do you all opt for instead of the pill?
    Well, I got off of the pill to get pregnant, actually. But now that I have had the baby I am on the "mini-pill" because I am breastfeeding.

    I did get off of the pill another time because of some medical issues, and I was not sexually active, so I never needed a back-up.

  10. #9
    Senior Member
    Join Date
    May 2004
    Location
    Columbia, South Carolina
    Posts
    119
    I just went of birth control on my wedding day. Not because we are already planning on babies but because I couldn't get to the pharmacy! Ha ha. Afterwards, we figured "what the hell"....we are kinda ready and I hated the hormones. We would, ideally, like to wait a year or two. Has anyone out there had experience with the diaphragm? It seems awkward to me but, condoms are so awful...

    The method I just quit was Neuva ring. I don't recommend it. I think I may have gained 5 pounds instantly! But it is so hard to nail down the actual source what with the wedding, honeymoon, birth control, and all that food!

  11. #10
    Senior Member
    Join Date
    Jul 2004
    Location
    Cleveland, OH
    Posts
    379
    I used TriNessa for a year
    And then my prescription ran out.
    The first 2 months after, I was fine. My period was how it had been when I was on the pill, I didn't experience anything out of the ordinary
    And then after the 3rd month, I started my period 4 days early and broke out all over my face and upper arms. It was almost like hives. They itched a lot, and I scratched them until I had scabs along my jawline and browbone.
    I went back on, and everything just sort of cleared itself up...


 
Page 1 of 2 12 LastLast

Remove Ads

Ads

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Similar Threads

  1. Birth Control Pill Tip From my Nurse
    By peanut in forum Freestyle
    Replies: 30
    Last Post: 11-25-2018, 10:53 AM
  2. the pill
    By joie in forum Freestyle
    Replies: 10
    Last Post: 08-08-2005, 07:05 PM
  3. the pill
    By karen0 in forum Freestyle
    Replies: 15
    Last Post: 06-06-2005, 02:29 PM
  4. another pill question
    By she_is_unusual in forum Freestyle
    Replies: 10
    Last Post: 04-07-2005, 09:27 AM
  5. Birth Conrol Pill Question
    By dandelion_17 in forum Freestyle
    Replies: 11
    Last Post: 07-26-2004, 10:04 AM